Non-Asymptotic Results for Cornish–Fisher Expansions*

We get the computable error bounds for generalized Cornish–Fisher expansions for quantiles of statistics provided that the computable error bounds for Edgeworth–Chebyshev type expansions for distributions of these statistics are known. The results are illustrated by examples.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    L.N. Bol’shev, “Asymptotically Pearson transformations,” Theor. Probab. Appl., 8, 121–146 (1963).

    Article  MATH  Google Scholar 

  2. 2.

    G. Christoph, V.V. Ulyanov, and Y. Fujikoshi, “Accurate approximation of correlation coefficients by short Edgeworth–Chebyshev expansion and its statistical applications,” Springer Proc. Math. Statist., 33, 239–260 (2013).

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    E.A. Cornish and R.A. Fisher, “Moments and cumulants in the specification of distributions,” Rev. Inst. Int. Stat., 4, 307–320 (1937).

    MATH  Google Scholar 

  4. 4.

    H. Enoki and M. Aoshima, “Transformations with improved chi-squared approximations,” Proc. Symp., Res. Inst. Math. Sci., Kyoto Univ., 1380, 160–181 (2004).

  5. 5.

    H. Enoki and M. Aoshima, “Transformations with improved asymptotic approximations and their accuracy,” SUT J. Math., 42, No. 1, 97–122 (2006).

    MathSciNet  MATH  Google Scholar 

  6. 6.

    R.A. Fisher and E.A. Cornish, “The percentile points of distributions having known cumulants,” J. Am. Stat. Assoc., 80, 915–922 (1946).

    Google Scholar 

  7. 7.

    Y. Fujikoshi and V.V. Ulyanov, “Error bounds for asymptotic expansions of Wilks’ lambda distribution,” J. Multiv. Anal., 97, No. 9, 1941–1957 (2006).

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Y. Fujikoshi and V.V. Ulyanov, “On accuracy of approximations for location and scale mixtures,” J. Math. Sci., 138, No. 1, 5390–5395 (2006).

    MathSciNet  Article  MATH  Google Scholar 

  9. 9.

    Y. Fujikoshi, V.V. Ulyanov, and R. Shimizu, Multivariate Statistics: High-Dimensional and Large-Sample Approximations, Wiley, Hoboken, N.J. (2010).

    Book  MATH  Google Scholar 

  10. 10.

    Y. Fujikoshi, V.V. Ulyanov, and R. Shimizu, ”L 1-norm error bounds for asymptotic expansions of multivariate scale mixtures and their applications to Hotelling’s generalized T 20 ,” J. Multiv. Anal., 96, No. 1, 1–19 (2005).

  11. 11.

    Y. Fujikoshi, V.V. Ulyanov, and R. Shimizu, ”Error bounds for asymptotic expansions of the distribution of multivariate scale mixture,” Hiroshima Math. J., 35, No. 3, 453–469 (2005).

  12. 12.

    P. Hall, The Bootstrap and Edgeworth Expansion, Springer–Verlag, New York (1992).

    Book  MATH  Google Scholar 

  13. 13.

    G.W. Hill and A.W. Davis, “Generalized asymptotic expansions of Cornish–Fisher type,” Ann. Math. Statist., 39, 1264–1273 (1968).

    MathSciNet  Article  MATH  Google Scholar 

  14. 14.

    S. Jaschke, “The Cornish–Fisher expansion in the context of delta-gamma-normal approximations,” J. Risk, 4, No. 4, 33–52 (2002).

    Article  Google Scholar 

  15. 15.

    V.V. Ulyanov, “Cornish–Fisher expansions,” in: International Encyclopedia of Statistical Science, M. Lovric (ed.), Springer-Verlag, Berlin–Heidelberg (2011), pp. 312–315.

  16. 16.

    V.V. Ulyanov, G.Christoph, and Y. Fujikoshi, “On approximations of transformed chi-squared distributions in statistical applications,” Sib. Math. J., 47, No. 6, 1154–1166 (2006).

    MathSciNet  Article  MATH  Google Scholar 

  17. 17.

    V.V. Ulyanov and Y. Fujikoshi, “On accuracy of improved χ 2-approximations,” Georgian Math. J., 8, No. 2, 401–414 (2001).

    MathSciNet  MATH  Google Scholar 

  18. 18.

    V.V. Ulyanov, Y. Fujikoshi, and R. Shimizu, “Nonuniform error bounds in asymptotic expansions for scale mixtures under mild moment conditions,” J. Math. Sci., 93, No. 4, 600–608 (1999).

    MathSciNet  Article  MATH  Google Scholar 

  19. 19.

    V.V. Ulyanov, H. Wakaki, and Y. Fujikoshi, “Berry–Esseen bound for high dimensional asymptotic approximation of Wilks’ lambda distribution,” Stat. Prob. Let., 76, No. 12, 1191–1200 (2006).

    MathSciNet  Article  MATH  Google Scholar 

  20. 20.

    H. Wakaki, Y. Fujikoshi, and V.V. Ulyanov, ”Asymptotic expansions of the distributions of MANOVA test statistics when the dimension is large,” Hiroshima Math. J., 44, No. 3, 247–259 (2014).

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to V. V. Ulyanov.

Additional information

Proceedings of the XXXII International Seminar on Stability Problems for Stochastic Models, Trondheim, Norway, June 16–21, 2014.

* This work was supported by RSCF grant No. 14–11–00364.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ulyanov, V.V., Aoshima, M. & Fujikoshi, Y. Non-Asymptotic Results for Cornish–Fisher Expansions*. J Math Sci 218, 363–368 (2016). https://doi.org/10.1007/s10958-016-3036-2

Download citation